Generalization of Fixed Point Results of Contractive Maps by Altering Distances

G.V.R. Babu, P. Subhashini


We introduce a contractive map involving an altering distance function. The class of such maps need not be continuous and it is larger than the class of contractive maps. We prove the existence of fixed points of contractive maps involving an altering distance fuction in complete metric spaces. Our results generalize the results of Geraghty [M.A. Geraghty, On contractive maps, Proc. Amer. Math. Soc. 40 (1973) 604–608] and improves a result of Sastry et al. [K.P.R. Sastry, G.V.R. Babu, M.V.R. Kameswari, Fixed points of strip ϕ-contractions, Mathematical Communications 14 (2) (2009) 183–192]. Examples are provided in support of our results.

Full Text: PDF


  • There are currently no refbacks.

Copyright 2020 by the Mathematical Association of Thailand.

All rights reserve. No part of this publication may be reproduced, stored in a retrieval system, or transmitted, in any form or by any means, without the prior permission of the Mathematical Association of Thailand.

|ISSN 1686-0209|